Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Having stomach ache, faintiness followed by seizures. No convulsions, but body stiff, rigid. Reason?

My 18 year old daughter had a seizure this morning. She has had four in the past 1 1/2 yr ago. First she complains of stomach ache then she faints but she is not completely unconscious, her eyes are rolled up and she body is stiff and rigid. She doesn t convulse but you can tell she is having a seizure. Why is this happening? And what can be the possible reasons why she started having this problem?
Asked On : Sat, 1 Dec 2012
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

First of all, I wish to appreciate you for recognizing these symptoms as seizures.

These symptoms are suggestive of COMPLEX PARTIAL SEIZURE, a type of epilepsy. It commonly occurs due to problems in temporal lobes of brain.

As of now, your daughter requires evaluation by a neurologist, MRI scan of brain and EEG.

Medications likely to be helpful in her include carbamazepine, oxcarbazepine, lamotrigine, levetiracetam, etc.

She would do well with treatment.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Answered: Fri, 14 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor